Jump to content

3bos2girls. Zoloft for 10 Years but NO More!


3boys2girls

Recommended Posts

This is my very first time posting here. A background: I developed PPD after my second child and my OB/GYN put me on Zoloft 25 mg. I stayed on it for about a

year then came off slowly. When I became pregnant with my third child, I was scared about having PPD so my OB recommended I go back on Zoloft closer to my

due date. So I did. I remained on the Zoloft 10 years at 50 mg. ( I had tried several times to wean off but every time I did, I'd have horrible brain zaps; awful

stomach cramping; non stop crying). My PCP said “Why suffer? Go back to your normal dose!” Last year around April, I started to wean with added supplements. I had no idea that there was an easier way to wean without all the crappy side effects. I took fish oil, vitamin e,d, b complex, mag with calcium and zinc and 5 HTP. I was off completely within 2 months. I eventually stopped taking all the supps too except my multi. All was good. I was working out 6 days a week (something I

have always done) Within 5 months, around October 2014, things with my mood started going downhill. I became very sad, woke up each morning with hardcore anxiety, major fatigue, no motivation to work out. I have 5 kids that I homeschooling and it got to the point where I couldn't function. I couldn't help my kids with their school work. Went to my PCP. He said to go back on Zoloft. I did. I slowly increased my dose. Going from 12.5 to 75 by March. I became very zombie like. Started having short term memory problems. Major brain fog. By May I was back down to 50. No improvement with the side effects I slowly decreased my dose and by August I was off and continued the supplements I had taken the previous year except this time I continued the 5 HTP most days taking 50 but occasionally 100. I also was using young living essential oils for the anxiety and depression. So as of today, I am day 3 of NOT taking 5 HTP after reading on here it's best not to take. I still have brain fog. It's hard to explain but its like I'm here but I'm not. That is currently what bothers me most. Going through the motions of the day but not really. I think it's derealization??

 

Thanks for having me.  I hope we ALL feel better soon!

3boys2girls

 

Zoloft from 2001-  August 2015 (with a couple years off and 1 year on Effexor)

 

Current:  Multi; vitamin E; vitamin B complex; vitamin d3 2000 IUS; weaning off 5 HTP 50 mg; fish oil, magnesium with calcium and zinc.

Link to comment

 Hi 3boys2girls,

 

Welcome.  It's great that you already filled out your signature.  

 

Just a few questions, though. When did you start tapering , and by how much ?   So, you've been off everything for about 3months ( except for 5HTP) ?

 

What are your symptoms , now ?   You're  having withdrawal symptoms. Please read these links :

 

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

http://survivingantidepressants.org/index.php?/topic/82-the-windows-and-waves-pattern-of-stabilization/

 

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

It might not be too late to reinstate a few mgs , to help stabilize and lessen symptoms.

 

You will get a lot of support and encouragement , here.

 

Ali.

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment
  • Moderator Emeritus

Welcome 3boys2girls,

Thanks for sharing your story and for filling in your signature.

 

 

I still have brain fog. It's hard to explain but its like I'm here but I'm not. That is currently what bothers me most. Going through the motions of the day but not really. I think it's derealization??
 

 

Brain fog and derealization are common symptoms of withdrawal, when did these start? Are these the only symptoms you are having?

 

As AliG mentioned, it would be helpful if you would provide a little more detail about how you tapered.

 

Still having symptoms after 3 months is quite common, especially if someone has stopped too fast. Would you say you are getting better, worse or staying about the same?

 

When we have a few more details, we will be in a better position to offer support and suggestions. I'm glad you found us.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy